Abnormal Heart Rhythm

Abnormal heart rhythm is a condition where the heart beats too fast or slow or might be irregular. Palpitations, chest pain, fatigue, dizziness, etc., are the symptoms of abnormal heart rhythm. Stress, anxiety, congenital heart disorders, heart blocks, and ischemic heart disease are some of the causes of abnormal heart rhythm.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I can feel my heartbeat harder than usual, several times a day. Is that arrhythmia?

Query: Hello doctor, I can feel my heartbeat harder than usual, several times a day. I have undergone electrocardiography (ECG), and the nurses told me that my condition is normal as my heart often takes a few milliseconds longer breaks in between beats, so they work hard to catch up. However, for me, this...  Read Full »


Dr. Muhammad Zohaib Siddiq

Answer: Hello, Welcome to icliniq.com. What they told you was correct. These are due to premature beats. When a premature beat comes, the next beat is delayed, called a compensatory pause. This delayed beat is harder than normal ones. Such beats are common in healthy people. These are diagnosed on electroca...  Read Full »

I feel a different heartbeat sound while lying on my left side and placing a hand over my chest. Is it normal?

Query: Hello doctor,Whenever I lay down on my left side or put my arms on my chest, my heart makes a different sound of thumping, and I am very aware or conscious of it; the area around the chest where the heart is also hurting. When I work out my chest muscles, I wonder whether this is something I should ...  Read Full »


Dr. Muhammad Zohaib Siddiq

Answer: Hi, Welcome to icliniq.com. Unusual awareness of own heartbeats is called palpitations. It may occur due to various reasons: 1) Fast heart rate (many causes). 2) Slower heart rate (many causes). 3) Irregular heart rate (many causes). 4) Being overcautious about heartbeats. 5) Thin, lean patient...  Read Full »

My father is diabetic and hypertensive, and his ECG is abnormal. What to do?

Query: Hi doctor, My father is 68 years old, and he has had diabetes and hypertension for a long time. He is taking medication for diabetes and hypertension. He got his annual health check-up done two months ago. On ECG, it was showing a large PTFV1 value, normal sinus rhythm, inverted T wave, and short Q...  Read Full »


Dr. Arpit Varshney

Answer: Hello, Welcome to icliniq.com. I have read your query in detail and will help you out. I have seen the ECG (electrocardiogram) report (attachment removed to protect the patient's identity). It shows minor changes in the heart. There has been no major acute event, which is a good sign. But the dang...  Read Full »

My mother's CT showed dilated left ventricle internal dimensions. What does that mean?

Query: Hello doctor,My mother has heart palpitations at night. She has had high blood pressure for many years and is currently taking tablet Exforge HCT 5 mg/160 mg/12.5 mg. I want to show a heart doctor two results of my mother's echocardiogram, one taken today and another one a year before. It says, 'dil...  Read Full »


Dr. Muhammad Zohaib Siddiq

Answer: Hello, Welcome to icliniq.com. I understand your concern. LV (left ventricle) is slightly dilated, but this is not cardiomyopathy. The mitral valve is prolapsing and leaking, not severe. There is no need of worrying. Only annual Echocardiography surveillance is all that is needed. Control blood pr...  Read Full »

Can an ECG detect my abnormal heart rhythm?

Query: Hello doctor, I am diabetic and hypertensive for the past 15 years. I took an ECG before six years. My BP was 140/90 mmHg, and I was prescribed tablet Telma 40 mg. After taking it, my BP came back to normal, and it was around 110/70 mmHg. I stopped the medications for three years, and my BP was s...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. Do you have any symptoms like chest pain, heaviness, or breathlessness on exertion? Do you have any previous ECG (electrocardiogram) for comparison? In medical terms, your illness is called sinus rhythm. Your ECG report states left axis deviation, Left atrial...  Read Full »

How do I get my heart rhythm back to normal without cardioversion?

Query: Hello doctor, I have a history of SVT, which converted into Afib. I tried all at-home solutions to get my heart back into a sinus rhythm. I am trying to avoid cardioversion as I am traveling internationally right now. I took medication ten years ago, which helped me to get my heart rhythm back. I...  Read Full »


Dr. Prashant Valecha

Answer: Hi,Welcome to icliniq.com.I hope you are doing good.For your problem, the treatment of choice would be RF ablation (radio frequency) after an electrophysiological study (EP study). For paroxysmal AFib (atrial fibrillation), there are pills like Propafenone or Flecainide. Take a single dose at the ti...  Read Full »

What are the causes of an increased heartbeat?

Query: Hi doctor, My friend had a heartbeat of 204 bpm yesterday, and today she had 104 bpm. She is under treatment in another country. Doctors are unable to find the reason. CT scan, BP, etc., are all fine. I need your advice on what could be other possible reasons. Thanks.  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hi, Welcome to icliniq.com. What were her symptoms during the heart rate of 204 bpm? Could they perform an ECG during heart of tachycardia? Was this the first time or she had episodes prior to this? Now the common possibilities here are arrhythmias like PSVT or Atrial fibrillation. These are com...  Read Full »

Is it normal to have changes in heart rhythm?

Query: Hi doctor, I hear a weird rhythm in my heart for a year. Sometimes, my heart pumps faster, and sometimes, it pumps slowly. I feel like catching my breath. I also have a tight feeling in my chest. It happened around four times last year. Then, I did not hear it for months. I thought that it has go...  Read Full »


Dr. Muhammad Zohaib Siddiq

Answer: Hi, Welcome to icliniq.com. These palpitations occur due to differences in heart rhythms. Most commonly, it occurs due to premature beats of extrasystoles followed by slow rhythms and then normal rhythm occurs again. It is not a serious issue mostly. But it is serious in some conditions. If yo...  Read Full »

Can portable ECG show false readings?

Query: Hello doctor,I had an abnormal electrocardiogram (ECG) last week with sinus rhythm and right axis deviation. It has gotten worse the last few days, and I have episodes of severe electric pain, heart rate spiking and dropping very low, dizziness, and nausea. I purchased a portable ECG, and I took som...  Read Full »


Dr. Muhammad Zohaib Siddiq

Answer: Hello, Welcome to icliniq.com. The 12 leads ECG (electrocardiogram) shows a left posterior hemiblock (attachment removed to protect the patient's identity). As you had myocarditis a few months ago, please share echocardiography, and MRI (magnetic resonance imaging) reports. And now repeat echocard...  Read Full »

With anxiety alone, can my heart rate go too high I cannot calm it down?

Query: Hello doctor, I suffer from anxiety and my anxiety is always centered on my heart. With anxiety/panic alone, can my heart rate go too high that I cannot calm it down?  Read Full »


Dr. Vivek Pillai

Answer: Hello, Welcome to icliniq.com. Anxiety can cause both normal increase in heart rate as well as abnormally fast rhythms (known as automatic tachycardia). While the normal increase (sinus tachycardia) can be dealt with by treating anxiety, the abnormal rhythms may require drugs/electrophysiological ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.